Alert archive / New York / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 22, NWS Albany, NY

May 10, 2000Saratoga County, New York

NWS Albany, NY issued this severe thunderstorm warning at May 10, 2000, 4:47 PM EDT for Saratoga County, New York. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
May 10, 2000, 4:47 PM EDT (20:47 UTC)
Expired
May 10, 2000, 5:15 PM EDT
In force
28 min
Issued by
NWS Albany, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Saratoga County, NY

What was reported inside it

TimeReportWhereRemark
May 10, 5:14 PM EDTHail 1Saratoga Spgs, NY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 11:15 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.8 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2000-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2000-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 102048
SVRALB
NYC091-102115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
447 PM EDT WED MAY 10 2000

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK

* UNTIL 515 PM EDT

* AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF BALLSTON SPA...OR ABOUT 8
  MILES NORTH OF EAST GLENVILLE...MOVING NORTHEAST AT 40 MPH.

LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. 

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR SOUTHEASTERN NEW YORK AND SOUTHERN VERMONT. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHEASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4305 7399 4294 7379 4311 7359 4327 7364
          4322 7380

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:10 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, May 10, 2:10 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
210 PM EDT WED MAY 10 2000

DISC...

.SHORT TERM...BACK DOOR CDFNT PUSHED INTO RNG FM NE TO SW AND CONTS
TO FIRE DCRNG CONVCTN OVER VT AND MA. ANTHR CDFNT PUSHING ACRS W NY
TRIGGERING LINES OF TSRA AHEAD OF IT THAT ARE MVNG NNE AND INTO W
ZNS. SYSTM MVNG SLWLY E. RGN IN SVR TSTM WATCH ATTM 259 & 260.
TRAINING IN HERK CNRTY AND FF WARN ISSUED. MN SVR THREAT HAS BEEN
HAIL SO FAR. LLVL CD AIR HAS DIM DWNDRAFT WINDS AND BURSTS. WHILE
LLVL TMPS AND FALLEN TO 50S AND 60S CONVECTION BEING FIRED ON FRNTL
SFCS ALFT. TSTMS WLL CONT INTO THE EVNG W/SHRA THRU THE NT.

.LONG TERM...SFC SYSTM AND ASSOC UPR LVL SPRT SWINGS E OF RGN DURN
MRNG THU. PST FRNT INSTAB WL KEEP CLDS INTO MIDDDAY AND SCT SHWRS
PARTICULARLY WHERE TERRN ELEVATED...THEN CLRNING. HIGH BLDS ACRS RGN
THU NT. FRI MID LVL RDG REBUILDS AND WARM AMAS SURGES NE TWRD RGN
AS WMFNT PUSHED ACRS NY. INCR CLDS AND CHC OF SHWRS. GEN STAYED WITH
MOS EXCPT WENT BLW THU NT A NOTCH IN MNTNS.

.ALY...SVR TSTM WATCH TIL 5PM...NMRS SVR TSTMS WARNINGS IN EFECT.

SNYDER

In the hours before

Local storm report, May 10, 11:46 AM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1146 AM EDT WED MAY 10 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1041 AM    ACCORD                    NY   .75 INCH HAIL
05/10/00   ULSTER

1045 AM    HYDE PARK                 NY   .75 INCH HAIL
05/10/00   DUTCHESS

1135 AM    KINGSTON                  NY   .75 INCH HAIL
05/10/00   ULSTER                         HALF WAY BETWEEN KINGSTON
                                          AND SAUGERTIES ON THE
                                          THRUWAY.

CERNIGLIA
NNNN
Local storm report, May 10, 2:04 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
204 PM EDT WED MAY 10 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1250 PM    COBLESKILL                NY   1 INCH HAIL
05/10/00   SCHOHARIE

NNNN
CERNIGLIA/WASULA
Local storm report, May 10, 2:16 PM EDT, 2 hours 31 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP E
0215PM     WED MAY 10 2000

EYSD WLSR QHQT QTRF WAPT APTS
00478    FILE 28   YATES CO SO NY0610001                     MAY 10-00
TO       NATIONAL WEATHER SERVICE
         ATTENTION SEMO DUTY OFFICER

                   THUNDERSTORM WITH HIGH WINDS AND HAIL

DETAILS CONCERNING EVENT: RECEIVED A THUNDERSTORM WITH HIGH WINDS DANGEROUS
LIGHTENING HEAVY RAIN AND QUARTER SIZE HAIL

COUNTY(S) AFFECTED: YATES

LOCATION (INCLUDING TOWN AND NEAREST ROAD): HARDEST HIT WAS THE VILLAGE OF PENN
YAN AND SURROUNDING AREA

DATE AND TIME CONDITION STARTED: 5/10/2000 AT APPROXIMATELY 1200
DATE AND TIME CONDITION ENDED: 5/10/00 APPROXIMATELY 1245 JUST RECEIVING RAIN
NOW
EXTENT OF DAMAGE OR AREAS IN DANGER: TREES AND ELECTRIC POLES DOWN FLOODING IN
THE VILLAGE OF PENN YAN  FLOODING INSIDE ONE BUILDING

NUMBER KILLED:          NUMBER INJURED:
REMARKS:

AUTH PHONE : 315 536-4438

AUTH SHERIFF RONALD G SPIKE

OPER - TOBER,FAYE A                   1415
Local storm report, May 10, 4:12 PM EDT, 35 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP E
0412PM     WED MAY 10 2000

ESSO WLSR QTRF QHQT APTS WAPT
00838    FILE 28   SCHUYLER COUNTY SHERIFF NY0480000         MAY 10-00
TO       NATIONAL WEATHER SERVICE
         ATTENTION SEMO DUTY OFFICER

                               ROAD FLOODING

COUNTY(S) AFFECTED:

CHECK ONE OR MORE AS APPROPRIATE:
(X) - ROAD FLOODING
(X) - ROADSIDE CULVERTS FLOODING
( ) - STORM SEWERS BACKING UP CAUSING LOCAL URBAN FLOODING
( ) - WATER COLLECTING IN LOW LYING UNDERPASSES
(X) - OTHER
LOCATION: COUNTY ROUTE 22 MONTEREY TOWM OF ORANGE
DATE AND TIME CONDITION STARTED: 051000 1430
NEAREST TOWN/CITY: MONTEREY
REMARKS: HEAVT RAINS CAUSING PINE CREEK TO OVERFLOW ITS BANKS-COUNTY AND TOWN
HWY CREWS CLEARING CREEK OF DEBRIS 4 RESIDENCES IN JEPORDY OF BEING FLOODED-3
FIRE DEPTS AND 2 WORK CREWS FROM MONTEREY SHOCK FACILITY SANDBAGGINsG AROUND
RESIDENCES AT THIS TIME

AUTH PHONE #: 607 535-8222

AUTH SHERIFF MICHAEL MALONEY SENT/CENTURELLI 1610

OPER - CENTURELLI,DAVID L             1611

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 10:19 PM EDTSevere Thunderstorm WarningALYDutchess26 min
May 10, 7:26 AM EDTSevere Thunderstorm WarningALYRensselaer64 min
May 10, 7:33 AM EDTSevere Thunderstorm WarningALYColumbia, Dutchess57 min
May 10, 7:49 AM EDTSevere Thunderstorm WarningALYUlster56 min
May 10, 8:41 AM EDTSevere Thunderstorm WarningALYDutchess49 min
May 10, 9:15 AM EDTSevere Thunderstorm WarningALYUlster60 min
May 10, 9:48 AM EDTSevere Thunderstorm WarningALYDutchess57 min
May 10, 10:53 AM EDTSevere Thunderstorm WarningALYUlster52 min
May 10, 11:16 AM EDTSevere Thunderstorm WarningALYColumbia, Dutchess59 min
May 10, 12:38 PM EDTSevere Thunderstorm WarningALYHerkimer52 min
May 10, 1:45 PM EDTSevere Thunderstorm WarningALYMontgomery, Schoharie45 min
May 10, 1:48 PM EDTFlash Flood WarningALYHerkimer2 hr
May 10, 2:30 PM EDTSevere Thunderstorm WarningALYFulton, Saratoga60 min
May 10, 4:30 PM EDTFlash Flood WarningALYHamilton, Herkimer5 hr
May 10, 5:20 PM EDTSevere Thunderstorm WarningALYSaratoga25 min
May 10, 5:32 PM EDTSevere Thunderstorm WarningALYRensselaer28 min
May 10, 5:51 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington24 min

Nearby

Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.